MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC HEMASHIELD GOLD KNITTED DOUBLE VELOUR STRAIGHT GRAFT

MAQUET CARDIOVASCULAR LLC HEMASHIELD GOLD KNITTED DOUBLE VELOUR STRAIGHT GRAFT
Model Number M002020951080
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) a review of the device history record has been performed.Its result is not available at the date of this report.The investigation is still on-going.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
During surgery performed on (b)(6) 2016, the graft was used as a conduit for a bypass for aortic root replacement.The graft was reported to weep, and surgical glue was used to stop the weeping.No additional information could be obtained at the date of this report.
 
Additional Manufacturer Narrative
((b)(4)) the device history records review was completed.It indicates that no nonconformance was recorded during the manufacturing process of the reported product lot number.((b)(4)) the graft was returned covered in blood and was inspected for the reported missing material.The miss material was unable to be confirmed due to the condition in which the graft was returned.Indeed, the complaint device was cleaned with saline before sending.((b)(4)) please note that, as per the product instructions for use, the graft was not used in an approved indication.
 
Event or Problem Description
The weeping was reported all along the graft.The surgeon suspected a miss of material.In addition, no adverse consequence for the patient was reported.
 
Additional Manufacturer Narrative
Correction : unique identifier (udi) number is not applicable for the involved device which was manufactured before september 2015.This correction is done following the review of the complaint file for closure.

Brand Name
HEMASHIELD GOLD KNITTED DOUBLE VELOUR STRAIGHT GRAFT
Common Device Name
HEMASHIELD GOLD
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
MDR Report Key5580347
Report Number1640201-2016-00010
Device Sequence Number562229
Product Code MAL
UDI-Device Identifier00384401017363
UDI-Public00384401017363
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2019
Device Model NumberM002020951080
Device Catalogue NumberM002020951080
Device Lot Number25104055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/17/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/15/2016
Supplement Report FDA Received Date06/28/2016
08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;